Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 1, 2014, 3:56 PM CDT for Winnebago County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 1, 2014, 4:26 PM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 59 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WUUS53 KGRB 012056 SVRGRB WIC139-012145- /O.NEW.KGRB.SV.W.0028.140801T2056Z-140801T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 356 PM CDT FRI AUG 1 2014 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN... * UNTIL 445 PM CDT * AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF OSHKOSH...AND MOVING SOUTHEAST AT 10 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... RIVERMOOR...BUTTE DES MORTS...ALLENVILLE...HARBOR SPRINGS... REIGHMOOR...LAKE BUTTE DES MORTS AND HIGHLAND SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4412 8848 4400 8862 4414 8881 4421 8873 TIME...MOT...LOC 2056Z 311DEG 8KT 4413 8865 HAIL...1.25IN WIND...<50MPH $$ ALLEN
2 follow-up statements
522 WWUS53 KGRB 012109 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 409 PM CDT FRI AUG 1 2014 WIC139-012145- /O.CON.KGRB.SV.W.0028.000000T0000Z-140801T2145Z/ WINNEBAGO WI- 409 PM CDT FRI AUG 1 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WINNEBAGO COUNTY UNTIL 445 PM CDT... AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF OSHKOSH...AND MOVING SOUTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL WINNEBAGO COUNTY...INCLUDING THE FOLLOWING LOCATIONS...LAKE BUTTE DES MORTS AND HIGHLAND SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4419 8871 4412 8848 4400 8862 4414 8881 TIME...MOT...LOC 2109Z 311DEG 8KT 4411 8862 HAIL...1.00IN WIND...<50MPH $$ ALLEN
705 WWUS53 KGRB 012126 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 426 PM CDT FRI AUG 1 2014 WIC139-012136- /O.CAN.KGRB.SV.W.0028.000000T0000Z-140801T2145Z/ WINNEBAGO WI- 426 PM CDT FRI AUG 1 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINNEBAGO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4419 8871 4412 8848 4400 8862 4414 8881 TIME...MOT...LOC 2126Z 311DEG 8KT 4409 8858 $$ ALLEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:07 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 1, 3:07 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CDT FRI AUG 1 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 306 PM CDT FRI AUG 1 2014 BORDERLINE SVR STORMS LATE THIS AFTERNOON/EARLY THIS EVENING... EXTENT OF FOG TONIGHT AND THEN POTENTIAL FOR ADDITIONAL SHWRS/ TSTMS ON SAT WL BE THE MAIN FCST CONCERNS OVER THE NEXT 24 HOURS. THE 19Z MSAS SFC ANALYSIS SHOWED A RELATIVELY DIFFUSE PATTERN FROM THE PLAINS TO THE GREAT LAKES. WEAK HI PRES WAS SITUATED OVER THE NRN GREAT LAKES...A COUPLE AREAS OF VERY WEAK LOW PRES WERE SITUATED OVER WI...AND OTHER WEAK HI PRES SYSTEMS WERE LOCATED OVER ND AND IA. A CLOSER LOOK INTO WI ALSO INDICATED A WEAK SFC BOUNDARY DRAPED ACROSS CNTRL WI SEPARATING DRIER AIR TO THE NORTH FROM MORE MOIST AIR TO THE SOUTH. IT IS ALONG THIS BOUNDARY WHERE TSTMS CONT TO DEVELOP WITH THE HELP OF CAPES PUSHING 2K J/KG AND STEEP MID-LEVEL LAPSE RATES. CURRENT SHWR/TSTM ACTIVITY OVER CNTRL/E-CNTRL WI WL GRADUALLY DIMINISH THIS EVENING AS DAYTIME HEATING WANES. UNTIL THEN...SOME OF THE STORMS MAY BE STRONG ENUF TO PRODUCE PENNY-SIZE HAIL AND LOCALLY HEAVY DOWNPOURS. ONCE THE PCPN ENDS...WEAK HI PRES OVER THE GREAT LAKES WL ALLOW FOR SKIES TO BECOME MOSTLY CLEAR WITH LIGHT WINDS. THIS SETS THE STAGE FOR FOG FORMATION...ESPECIALLY WHERE HEAVIER PCPN FELL. NO HEADLINES FOR FOG...BUT ANTICIPATE LOCALLY DENSE FOG WL BE POSSIBLE LATE TNGT. MIN TEMPS SHOULD BE COMPARABLE TO LAST NGT WITH MID TO UPR 40S NORTH...MID TO UPR 50S CNTRL/E-CNTRL WI. UPR HEIGHTS BEGIN TO BUILD ACROSS WI ON SAT IN RESPONSE TO THE STUBBORN HUDSON BAY UPR LOW PULLING FARTHER NE. THE AIR MASS OVER WI WL NOT BE AS COOL ALOFT COMPARED TO THE PREVIOUS FEW DAYS... HOWEVER MDLS STILL SHOW CAPE VALUES PUSHING 1K J/KG OVER CNTRL WI BY SAT AFTERNOON. MID-LEVEL LAPSE RATES ARE ALSO NOT AS STEEP AND THERE IS NOT ANY MID-LEVEL SHORTWAVES DROPPING THRU THE REGION. THEREFORE...PCPN COVERAGE ON SAT TO BE LESS THAN TODAY AND FOCUSED PRIMARILY OVER CNTRL WI. MAX TEMPS TO AGAIN BE A FEW DEGS EITHER SIDE OF 80 DEGS...EXCEPT NEAR LAKE MI WHERE MID 70S ARE EXPECTED. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 306 PM CDT FRI AUG 1 2014 WEAK UPPER RIDGING SHOULD KEEP THE REGION MAINLY DRY SATURDAY NIGHT...THEN AN UPPER TROUGH AND ASSOCIATED SURFACE FRONT WILL BRING A GOOD CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AS IT MOVES SLOWLY SOUTHEAST ACROSS THE AREA. THE NEWEST MODEL RUNS NOW PUSH THE SURFACE FRONT FAR ENOUGH SOUTH OF THE FORECAST AREA TO PRODUCE MOSTLY DRY WEATHER MONDAY NIGHT THROUGH FRIDAY EXCEPT PERHAPS DURING THE MIDDLE OF THE WEAK WHEN A SYSTEM COMES BY IN THE NORTHWEST UPPER FLOW. THE TREND THIS SUMMER HAS BEEN TO KEEP A BIG HUDSON BAY TO GREAT LAKES SURFACE HIGH ACROSS THE REGION WHICH MAKES SENSE GIVEN THE COOLER THAN NORMAL LAKE TEMPERATURES. SO IT MAY TURN OUT TO BE A GENERALLY DRY AND COMFORTABLE PERIOD FOR MUCH OF THE NEXT WORK WORK PROVIDING THE MODELS CONTINUE TO KEEP THE FRONT TO OUR SOUTH. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1231 PM CDT FRI AUG 1 2014 WHILE VFR CONDITIONS WL BE THE PREDOMINANT CATEGORY OVER THE NEXT 24 HOURS...WE WL HAVE TO DEAL WITH SCT SHWRS/TSTMS THIS AFTERNOON/ EVENING AND THEN PATCHY/AREAS OF FOG LATE TNGT. MUCH AS HAS BEEN THE CASE OVER THE PAST FEW DAYS...DAYTIME HEATING HAD COMBINED WITH STEEP MID-LEVEL LAPSE RATES...CAPES BETWEEN 1K AND 2K J/JG AND A SUBTLE SFC BOUNDARY TO GENERATE TSTM ACTIVITY ACROSS NE WI. SHEAR IS VERY WEAK...THUS DO NOT ANTICIPATE STORMS TO ROTATE. INSTEAD...WITH THE RELATIVELY LOW WET-BULB ZERO HEIGHTS AND LIGHT WINDS ALOFT...EXPECT SMALL HAIL AND LOCALLY HEAVY DOWNPOURS TO ACCOMPANY ANY TSTMS. THE PRECIPITATION WL DISSIPATE MID TO LATE EVENING AS DAYTIME HEATING WANES...LEAVING DECREASING CLOUDS AND LIGHT WINDS. LOOK FOR FOG TO REDEVELOP ONCE AGAIN DURING THE OVERNIGHT HOURS. THERE MAY BE PERIODS OF MVFR CIGS/VSBYS ASSOCIATED WITH BOTH THE PRECIPITATION AND THE FOG. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KALLAS LONG TERM......RDM AVIATION.......KALLAS
Hazardous weather outlook, Aug 1, 3:12 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 312 PM CDT FRI AUG 1 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 312 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN. SMALL HAIL AND LOCAL FLOODING MAY ACCOMPANY SOME OF THIS THUNDERSTORM ACTIVITY. FOG IS EXPECTED TO REDEVELOP AFTER MIDNIGHT...AND MAY BECOME DENSE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AND AGAIN SOMETIME DURING THE MIDDLE OF THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ521-522-541>543-022015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 312 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY FROM ALGOMA SOUTH. ISOLATED STRONG THUNDERSTORMS WITH SMALL HAIL AND HEAVY RAIN ARE POSSIBLE. PATCHY DENSE MARINE FOG IS ALSO POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AND AGAIN SOMETIME DURING THE MIDDLE OF THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. PATCHY FOG OR HAZE CAN BE EXPECTED AT TIMES ON LAKE MICHIGAN. AK/RDM
In the hours before
Local storm report, Aug 1, 2:26 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
226 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 4 N IOLA 44.56N 89.11W
08/01/2014 E0.88 INCH WAUPACA WI TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL.
&&Special weather statement, Aug 1, 2:33 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 233 PM CDT FRI AUG 1 2014 WIZ020-021-030-031-035>039-045-048-049-073-074-012130- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 233 PM CDT FRI AUG 1 2014 ...STRONG STORMS DEVELOPING ACROSS CENTRAL AND EAST CENTRAL WISCONSIN... AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING IN CENTRAL AND EAST CENTRAL WISCONSIN...SOUTH OF A LINE FROM MERRILL...TO ANTIGO...TO MENOMINEE. UP TO NICKEL SIZE HAIL...WINDS 30 TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THE STRONGER OF THESE STORMS. GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. IF A STORM APPROACHES YOUR AREA...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. ALLEN
Local storm report, Aug 1, 3:23 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL STRATFORD 44.79N 90.08W
08/01/2014 E0.50 INCH MARATHON WI TRAINED SPOTTER
HAIL SLIGHTLY LARGER THAN 1/2 INCH.
&&Local storm report, Aug 1, 3:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL NEENAH 44.18N 88.44W
08/01/2014 E0.75 INCH WINNEBAGO WI TRAINED SPOTTER
&&Local storm report, Aug 1, 3:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL WINCHESTER 44.20N 88.66W
08/01/2014 E1.75 INCH WINNEBAGO WI LAW ENFORCEMENT
&&Local storm report, Aug 1, 3:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL STEVENS POINT 44.51N 89.56W
08/01/2014 E0.88 INCH PORTAGE WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:18 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 27 min |
| Aug 1, 1:44 PM CDT | Areal Flood Advisory | GRB | Marathon, Outagamie, Portage, Shawano, Waupaca | 3 hr |
| Aug 1, 1:50 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 24 min |
| Aug 1, 2:23 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 18 min |
| Aug 1, 2:53 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 42 min |
| Aug 1, 3:32 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 28 min |
| Aug 1, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara, Wood | 54 min |
| Aug 1, 3:59 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 31 min |
| Aug 1, 6:15 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.